MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115814
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"there is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol modified kugel patch device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard." not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2011: the patient underwent surgery for implant of an unspecified bard /davol modified kugel hernia patch.The patient is making a claim for an adverse patient outcome against the bard/davol modified kugel hernia patch.The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
"there is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol modified kugel patch device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2011) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for implant of an unspecified bard /davol modified kugel hernia patch.The patient is making a claim for an adverse patient outcome against the bard/davol modified kugel hernia patch.The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with symptomatic right inguinal hernia thereby underwent open repair with implant of modified kugel hernia patch.Per operative notes, ¿ a right direct inguinal hernia was noted and reduced circumferentially and modified kugel hernia patch was placed covering both direct and indirect spaces and sutured.¿ (b)(6) 2018 - patient was diagnosed with recurrent incarcerated right inguinal hernia and pain thereby underwent robotic assisted repair with removal of prior mesh and implant of synthetic mesh.Per operative notes, ¿ the direct recurrent right inguinal defect was noted.The sac was dissected and previously placed mesh was removed.The synthetic mesh was placed covering the defects and fascia was closed using sutures.¿.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7781402
Report Number1213643-2018-02733
Device Sequence Number1011547
Product Code FTL
UDI-Device Identifier00801741030819
UDI-Public(01)00801741030819(17)160928(10)HUVI0125
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Catalogue Number0115814
Device Lot NumberHUVI0125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age46 YR
Patient SexMale